Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 32, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 20, 2011, 2:43 AM EDT for 7 counties in Ohio. It was in force for 62 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 2:43 AM EDT (06:43 UTC)
- Expired
- Apr 20, 2011, 3:45 AM EDT
- In force
- 62 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Carroll County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 139 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 3:15 AM EDT | TSTM WND DMG | Coshocton, OH | TREES DOWN ON A MOBILE HOME ON COUNTY ROUTE 24 IN COSHOCTON AND IN WEST LAFAYETTE |
| Apr 20, 3:20 AM EDT | TSTM WND DMG | Duncan Falls, OH | TREES DOWN IN DUNCAN FALLS |
| Apr 20, 3:20 AM EDT | TSTM WND DMG | Philo, OH | TREES DOWN AND POWER OUTAGES REPORTED |
| Apr 20, 3:26 AM EDT | HAIL 0.88 | New Concord, OH | |
| Apr 20, 3:30 AM EDT | TSTM WND DMG | 3 Ne Newcomerstown, OH | GARAGE DESTROYED ON BEAGLE CLUB ROAD |
| Apr 20, 3:30 AM EDT | TSTM WND DMG | New Philadelphia, OH | TREES AND POWERLINES DOWN IN NEW PHILADELPHIA |
| Apr 20, 3:34 AM EDT | TSTM WND GST 58 | 2 Se New Philadelphia, OH | |
| Apr 20, 3:40 AM EDT | TSTM WND DMG | 1 E New Concord, OH | POWER LINES DOWN ON PATCH ROAD |
| Apr 20, 3:40 AM EDT | TSTM WND DMG | 1 Se Byesville, OH | TREES DOWN ON VOCATIONAL ROAD |
| Apr 20, 3:40 AM EDT | TSTM WND DMG | Coshocton, OH | TREES DOWN ON A MOBILE HOME ON COUNTY ROUTE 24 IN COSHOCTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:22 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -392 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
608
WUUS51 KPBZ 200643
SVRPBZ
OHC019-031-059-067-119-121-157-200745-
/O.NEW.KPBZ.SV.W.0032.110420T0643Z-110420T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
243 AM EDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN NOBLE COUNTY IN EAST CENTRAL OHIO...
MUSKINGUM COUNTY IN EAST CENTRAL OHIO...
GUERNSEY COUNTY IN EAST CENTRAL OHIO...
EXTREME WEST CENTRAL HARRISON COUNTY IN EAST CENTRAL OHIO...
COSHOCTON COUNTY IN EAST CENTRAL OHIO...
TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
WEST CENTRAL CARROLL COUNTY IN EAST CENTRAL OHIO...
* UNTIL 345 AM EDT
* AT 241 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NELLIE TO 23 MILES SOUTHWEST OF EAST FULTONHAM...MOVING EAST
AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
GUILFORD... NELLIE... COOPERDALE...
DILLON STATE PARK... WARSAW... BLISSFIELD...
LAYLAND... EAST FULTONHAM... DRAKE...
ZANESVILLE... CONESVILLE... COSHOCTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM EDT
WEDNESDAY MORNING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
&&
LAT...LON 3997 8220 4046 8217 4045 8167 4063 8165
4066 8146 4064 8131 4066 8121 4044 8127
4030 8127 4030 8131 3958 8150 3959 8159
3975 8165 3976 8207 3981 8208 3981 8216
3990 8217 3990 8223 3994 8224
TIME...MOT...LOC 0643Z 269DEG 42KT 4040 8207 3958 8234
$$4 follow-up statements
251
WWUS51 KPBZ 200705
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
305 AM EDT WED APR 20 2011
OHC019-031-059-067-119-121-157-200745-
/O.CON.KPBZ.SV.W.0032.000000T0000Z-110420T0745Z/
NOBLE OH-MUSKINGUM OH-GUERNSEY OH-HARRISON OH-COSHOCTON OH-
TUSCARAWAS OH-CARROLL OH-
305 AM EDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR CARROLL...TUSCARAWAS...COSHOCTON...HARRISON...GUERNSEY...
MUSKINGUM AND NOBLE COUNTIES...
AT 256 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HELMICK TO 19 MILES
SOUTHWEST OF CEDAR RUN...MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ZANESVILLE... WARSAW... PHILO...
NEW GUILFORD... NELLIE... LAYLAND...
FERNCLIFF... EAST FULTONHAM... DUNCAN FALLS...
DRAKE... DILLON STATE PARK... COSHOCTON...
LAT...LON 3997 8220 4046 8217 4045 8167 4063 8165
4066 8146 4064 8131 4066 8121 4044 8127
4030 8127 4030 8131 3958 8150 3959 8159
3975 8165 3976 8207 3981 8208 3981 8216
3990 8217 3990 8223 3994 8224
TIME...MOT...LOC 0705Z 269DEG 42KT 4041 8178 3953 8193
$$101
WWUS51 KPBZ 200719
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
319 AM EDT WED APR 20 2011
OHC019-031-059-067-119-121-157-200745-
/O.CON.KPBZ.SV.W.0032.000000T0000Z-110420T0745Z/
NOBLE OH-MUSKINGUM OH-GUERNSEY OH-HARRISON OH-COSHOCTON OH-
TUSCARAWAS OH-CARROLL OH-
319 AM EDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR CARROLL...TUSCARAWAS...COSHOCTON...HARRISON...GUERNSEY...
MUSKINGUM AND NOBLE COUNTIES...
AT 310 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BALTIC TO
HIGH HILL...MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ZANESVILLE... WEST LAFAYETTE... SUGARCREEK...
RURALDALE... PLAINFIELD... PHILO...
OTSEGO... NORWICH... NEWCOMERSTOWN...
NEW CONCORD... HIGH HILL... FERNCLIFF...
LAT...LON 4002 8198 4046 8194 4045 8167 4063 8165
4066 8146 4064 8131 4066 8121 4044 8127
4030 8127 4030 8131 3958 8150 3959 8159
3975 8165 3976 8207 3981 8208 3981 8216
3990 8217 3990 8223 3994 8224
TIME...MOT...LOC 0719Z 269DEG 42KT 4043 8156 3983 8162
$$157
WWUS51 KPBZ 200734
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
334 AM EDT WED APR 20 2011
OHC031-200744-
/O.CAN.KPBZ.SV.W.0032.000000T0000Z-110420T0745Z/
COSHOCTON OH-
334 AM EDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR COSHOCTON COUNTY IS
CANCELLED...
LAT...LON 4015 8171 4015 8166 4021 8166 4021 8161
4036 8160 4036 8169 4063 8165 4066 8146
4064 8131 4066 8121 4044 8127 4030 8127
4029 8132 3958 8150 3959 8159 3975 8165
3983 8161 3985 8168 3996 8172
TIME...MOT...LOC 0734Z 269DEG 42KT 4063 8128 3988 8139
$$
OHC019-059-067-119-121-157-200745-
/O.CON.KPBZ.SV.W.0032.000000T0000Z-110420T0745Z/
NOBLE OH-MUSKINGUM OH-GUERNSEY OH-HARRISON OH-TUSCARAWAS OH-
CARROLL OH-
334 AM EDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR CARROLL...TUSCARAWAS...HARRISON...GUERNSEY...MUSKINGUM AND NOBLE
COUNTIES...
AT 328 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DUTCHTOWN
TO CHASEVILLE...MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOLF RUN STATE PARK... UHRICHSVILLE...
SUGARCREEK... STRASBURG... STONE CREEK...
SENECAVILLE... SENECA LAKE PARK... SARAHSVILLE...
SALT FORK STATE PARK... OLD WASHINGTON...
NEWCOMERSTOWN... NEW PHILADELPHIA...
LAT...LON 4015 8171 4015 8166 4021 8166 4021 8161
4036 8160 4036 8169 4063 8165 4066 8146
4064 8131 4066 8121 4044 8127 4030 8127
4029 8132 3958 8150 3959 8159 3975 8165
3983 8161 3985 8168 3996 8172
TIME...MOT...LOC 0734Z 269DEG 42KT 4063 8128 3988 8139
$$499
WWUS51 KPBZ 200741
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
341 AM EDT WED APR 20 2011
OHC119-121-200751-
/O.CAN.KPBZ.SV.W.0032.000000T0000Z-110420T0745Z/
NOBLE OH-MUSKINGUM OH-
341 AM EDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR MUSKINGUM AND NOBLE COUNTIES
IS CANCELLED...
LAT...LON 4021 8156 4037 8153 4040 8149 4065 8155
4066 8146 4064 8131 4066 8121 4046 8127
4030 8127 4029 8132 3992 8141 3992 8145
3989 8146 3989 8156 3984 8157 3984 8160
3994 8152 4000 8166
TIME...MOT...LOC 0741Z 269DEG 42KT 4059 8116 3985 8129
$$
OHC019-059-067-157-200745-
/O.CON.KPBZ.SV.W.0032.000000T0000Z-110420T0745Z/
GUERNSEY OH-HARRISON OH-TUSCARAWAS OH-CARROLL OH-
341 AM EDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR CARROLL...TUSCARAWAS...HARRISON AND GUERNSEY COUNTIES...
AT 333 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LINDENTREE TO CHASEVILLE...MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UHRICHSVILLE... STRASBURG... SENECAVILLE...
SALT FORK STATE PARK... OLD WASHINGTON...
NEW PHILADELPHIA... MINERAL CITY... KIMBOLTON...
GNADENHUTTEN... GILMORE... DOVER...
DENNISON...
LAT...LON 4021 8156 4037 8153 4040 8149 4065 8155
4066 8146 4064 8131 4066 8121 4046 8127
4030 8127 4029 8132 3992 8141 3992 8145
3989 8146 3989 8156 3984 8157 3984 8160
3994 8152 4000 8166
TIME...MOT...LOC 0741Z 269DEG 42KT 4059 8116 3985 8129
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:28 AM EDT, 15 minutes earlier.
Area forecast discussion, Apr 20, 2:28 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 228 AM EDT WED APR 20 2011 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING. THIS FRONT WILL BRING MORE SHOWERS AND STORMS TODAY. HIGH PRESSURE WILL PROVIDE DRY AND COOL CONDITIONS TONIGHT THROUGH THURSDAY. && .NEAR TERM /THROUGH TODAY/... UPDATED TO INCLUDE SVR WATCH 164. MAYBE ISO SVR ACTIVITY THROUGH THE END OF THE WATCH PERIOD. RECENT RADAR DATA, USED IN CONJUNCTION WITH LATEST MODEL RUNS, SHOWS THE LINE OF STRONG TO SEVERE THUNDERSTORMS OVER W OHIO, CONTINUING TO WEAKEN AS IT MOVES EASTWARD INTO MORE STABLE AIR. EXPECT THE LINE TO MOVE THROUGH THE AREA THIS MORNING, AHEAD OF COLD FRONT WHICH WILL MOVE INTO C PA BY 18Z. LATEST DAY1 OUTLOOK FROM SPC, MOVES THE SLIGHT RISK FOR SEVERE TO THE EAST OF THE REGION. ALL THE DATA AND RECENT EVENTS, POINT TO A NON SEVERE EVENT THIS MORNING. THE LATEST HRRR SHOWS THE ATMOSPHERE CONTINUING TO STABILIZE AHEAD OF THE FRONT AND BY 12Z STORM ACTIVITY MAY BECOME MORE ISOLATED THAN WIDESPREAD. IT APPEARS THAT INITIALLY ANY THUNDERSTORM ACTIVITY WILL HAVE TO BE ELEVATED AS THE LOWEST LEVELS ARE STABLE. AFTER 12Z, THE LLS DESTABILIZE AGAIN JUST AHEAD OF BOUNDARY, SO MORE SFC BASED CONVECTION WOULD BE POSSIBLE AFTER THIS TIME. ACTIVITY WILL WIND DOWN VERY QUICKLY AFTER THE FRONT MOVES EASTWARD AND WOULD EXPECT JUST SHOWERS BEHIND THE FRONT. FORECASTED TEMPERATURES USING BLEND OF GFS MOS AND 21Z SREF VALUES. && .SHORT TERM /TONIGHT THROUGH FRIDAY/... RECENT SREF MODEL OUTPUT CONTINUES TO SHOW HIGH PRESSURE COMING EAST FROM THE DAKOTAS TO PROVIDE DRY CONDITIONS WITH SEASONABLY COOL TEMPERATURES ACROSS THE UPPER OHIO VALLEY TONIGHT AND THURSDAY. MODEL SOLUTIONS VARY WITH THE THU NIGHT AND FRIDAY FORECAST. ANOTHER WARM FRONT WILL MOVE NORTHWARD THROUGH THE UPPER OHIO VALLEY BY THE END OF THE WORK WEEK. MODELS ARE INDICATING THAT A WAVE WILL MOVE ALONG THE NORTHERN FLANK OF THE FRONT LATE THURSDAY NIGHT AND FRIDAY MORNING. THE DIFFERENCES ARRIVE WITH THE POSITION OF THE FRONT FRIDAY, AND THE LOCATION OF THE WAVE. NAM KEEPS EVERYTHING FURTHER SOUTH ON FRIDAY, INCLUDE THE UNSTABLE AIR. THE GFS KEEPS THE AREA STABLE, BUT MOVES THE FRONT FURTHER NORTH. FOR NOW WILL GO WITH A COMPROMISE AND KEEP THE HIGHER POPS ACROSS THE SOUTH ON FRIDAY. FORECASTED TEMPERATURES USING MAINLY GFS MOS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... MODELS SHOWING SIMILAR OUTPUT FRIDAY NIGHT, WITH ANOTHER WAVE MOVING NORTHWARD ALONG SFC BOUNDARY. FRIDAY NIGHT APPEARS TO BE A BETTER TIME FOR MORE WIDESPREAD RAIN, WITH THE UNSTABLE AIR REMAINING SOUTH OF THE REGION. COLD FRONT ASSOCIATED WITH NEXT SYSTEM WILL MOVE ACROSS THE AREA LATE SAT AND THEN STALL BY SAT NIGHT. THIS STALLED FRONT WILL KEEP IN THE RISK FOR ACTIVITY THROUGH SUNDAY AND INTO MONDAY. MODELS ARE IN DECENT AGREEMENT PUSHING FRONT NORTHWARD ON MONDAY AND ALLOWING THE REGION TO ENTER THE WARM SECTOR BY TUESDAY. AT THIS POINT, NOT A LOT OF CONFIDENCE IN THE LONG TERM FORECAST AS MODELS GETTING A HANDLE ON A STATIONARY FRONT THAT FAR OUT, GENERALLY RUN INTO PROBLEMS WITH THE DETAILS. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... LOW PRESSURE OVER OHIO WILL SWEEP A COLD FRONT ACROSS THE REGION TODAY WITH FROPA LATE MORNING AT ZZV TO EARLY AFTERNOON ACROSS THE EASTERN TERMINALS. GENERAL VFR AHEAD OF FRONT WITH INVERSION IN PLACE AND LOW LEVEL JET OF 50KTS AT 2K FT HAVE ADDED LLWS UNTIL FRONT APPROACHES TO MIX ATMOSPHERE. WITH INVERSION AND WEAK INSTABILITY HAVE KEPT CB IN TERMINALS BUT EXPECTING ONLY MVFR WITH FROPA IN SHOWERS AND ISOLATED THUNDERSTORMS. WITH FRONT AND BEHIND STRONG PRESSURE GRADIENT WILL BRING WEST WINDS GUSTING TO NEAR 30KTS INTO EARLY EVENING BEFORE DIMINISHING. SURFACE HIGH ACROSS WESTERN GREAT LAKES WILL THEN SHIFT EAST WITH VFR CONDITIONS INTO THURSDAY NIGHT. A WARM FRONT WILL APPROACH FROM THE SOUTHWEST ON FRIDAY AND RETURN THE CHANCE OF SHOWERS AND THUNDERSTORMS WITH RESTRICTIONS. LOW PRESSURE MOVING ACROSS THE OHIO VALLEY WILL BRING POSSIBLE RESTRICTIONS SATURDAY WITH A FRONT STALLING ACROSS REGION FOR SUNDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 20, 2:24 AM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 224 AM EDT WED APR 20 2011 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021>023-041-210630- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 224 AM EDT WED APR 20 2011 ...SEVERE THUNDERSTORM WATCH 164 IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-210630- GARRETT- 224 AM EDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 19, 8:43 PM EDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
843 PM EDT TUE APR 19 2011
PAZ022-023-073-074-200130-
ARMSTRONG PA-INDIANA PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
843 PM EDT TUE APR 19 2011
...THUNDERSTORMS MOVING THROUGH THE FOLLOWING
COUNTIES...ARMSTRONG...WESTMORELAND...INDIANA AND WESTMORELAND
RIDGES...
AT 836 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES SOUTHEAST OF DERRY...MOVING
EAST AT 50 MPH. OTHER STRONG STORMS WERE NEAR SALTSBURG, CLARKSBURG,
AND CRETE.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
SHELOCTA... SALTSBURG... NEW ALEXANDRIA...
LATROBE... ELDERTON... DERRY...
CROOKED CREEK LAKE PARK... BLAIRSVILLE...
HOMER CITY... INDIANA... NEW FLORENCE...
ARMAGH...
THESE STORMS MAY PRODUCE SMALL HAIL AND VERY HEAVY DOWNPOURS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
&&
LAT...LON 4063 7884 4038 7898 4024 7909 4025 7931
4044 7955 4069 7951 4077 7880 4072 7880The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:52 PM EDT | Areal Flood Warning | PBZ | Belmont, Guernsey, Monroe, Muskingum, Noble | 10 hr |
| Apr 20, 2:58 AM EDT | Tornado Warning | PBZ | Coshocton, Muskingum, Tuscarawas | 47 min |
| Apr 20, 3:37 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Columbiana, Guernsey, Harrison, Jefferson and 1 more | 38 min |
| Apr 20, 4:11 AM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 34 min |
| Apr 20, 11:45 AM EDT | River Flood Warning | PBZ | Coshocton | 47 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.